Share This Article:

Condition for Successful Square Transformation in Time Series Modeling

Full-Text HTML XML Download Download as PDF (Size:277KB) PP. 680-687
DOI: 10.4236/am.2013.44093    3,402 Downloads   5,430 Views Citations

ABSTRACT

In this study we establish the probability density function of the square transformed left-truncated N(1,σ2) error component of the multiplicative time series model and the functional expressions for its mean and variance. Furthermore the mean and variance of the square transformed left-truncated N(1,σ2) error component and those of the untransformed component were compared for the purpose of establishing the interval for σ where the properties of the two distributions are approximately the same in terms of equality of means and normality. From the results of the study, it was established that the two distributions are normally distributed and have means 1.0 correct to 1 dp in the interval 0 < σ < 0.027, hence a successful square transformation where necessary is achieved for values of σ such that 0 < σ < 0.027.

Cite this paper

J. Ohakwe, O. Iwuoha and E. Otuonye, "Condition for Successful Square Transformation in Time Series Modeling," Applied Mathematics, Vol. 4 No. 4, 2013, pp. 680-687. doi: 10.4236/am.2013.44093.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.